You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Estimation of Stable-Law Parameters: A Comparative Study
Vedat Akgiray and Christopher G. Lamoureux
Journal of Business & Economic Statistics
Vol. 7, No. 1 (Jan., 1989), pp. 85-93
Stable URL: http://www.jstor.org/stable/1391841
Page Count: 9
Preview not available
The stable distribution has many desirable properties and is applicable in many areas of scientific pursuit (e.g., the study of stock-return behavior). Despite this, little is known about the properties of the various extant estimation techniques for the parameters of the stable laws. This article compares the iterative regression technique with the latest version of the fractile technique, using both simulated and actual data.
Journal of Business & Economic Statistics © 1989 American Statistical Association